i have been taking 2 tablets 2x daily,6 days ago i started to get off the med,i started with only one pill 2x daily for a few of days. then down to one pill daily, and yesterday none at all.I am having very much difficulty sleeping.durring the day when i am moving i dont notice it much but when i try to sleep my body feels like it cant be still,and i end up with very little sleep. i am on blood pressure meds and have chronic heart disease and dibetes as well,also the shoulder pain is still there,only minor.how long will this last ,and am i going about it the right way.i really want to get off this drug,i have quit smoking and drinking about 20 years ago,but this feels worse.
Way did you stop, was it Dr ordered? After 3-years a supervised wean down of 4-6 months is what avoids the physical withdrawal. Based on your report here this is abrupt, and the consequences can linger a very long time. I would urge you to consult the prescribing physician for a proper and safe discontinuation of this med.
Hi, i agree with the others, the discontinuation process was too fast. When i decided to quit Tramadol, i reduced my dose by 1 tablet every 5 - 7 days, and i was on a higher daily dosage than you. You have 2 options, you can try to ride it out, or go back on the medication at a low dose, and wean off more slowly this time. If you decide to stay off Tramadol there are a few basic things you can try, to help with the withdrawal symptoms: You can take Nightnurse or Melatonin (short term) to help you sleep. Also don't drink any caffeine after midday. Stay hydrated, drink plenty of water, and eat healthy foods regularly throughout the day. Get out of the house every day and take some light exercise, such as going for a walk. The fresh air and vitamin D from the sun will help you feel better, and exercise will increase your serotonin levels. Write back to keep us updated if you like?
Yes your taper was done way too quickly to avoid the physical withdrawal. If you have the option, go back on it and taper down slower. If that is not an option, or you do not wish to there are some things that will help you get through this.
From personal experience this can last 1-4 weeks after stopping Tramadol(even with a slow taper). Magnesium is a great med to help with this, take one about an hour before bed time, also try adding melatonin to help you fall asleep, this is a non-habit forming supplement that helps you fall asleep.
If you still have trouble with this try a different sleep med like advil PM but don't take too long as these can cause dependency.
If you have access to a doctor try asking for gabapentin, this stuff really helps with the restless feeling at night.
When tapering you could also cut a pill in half as long as it is not timed released. If you were taking 2 a day, you could make it 1 and 1/2, and taper much more slowly. If you need the medication for the shoulder pain why are you getting off of it? I hope you are doing this under doctors directions.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Feb 2010 • 3 answers
Updated 23 Mar 2017 • 5 answers
Updated 29 May 2012 • 1 answer
Updated 15 Jan 2018 • 6 answers
Updated 28 Apr 2014 • 6 answers